News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Fungal infections

Question: Tinea capitis


 dawalt - Sun Sep 18, 2005 10:40 pm

I was told by my brother in-law, who is a general practitioner, that I have what is called Tinea capitis. I'm loosing a lot of hair from this. I've used dandruf shampoo with no relief. I also have reoccuring nail fungus. He recomended Diflucan one tablet for three days. What is your opinion?

Thanks so much for any help I can get.
 dsjeya - Mon Sep 19, 2005 4:35 am

u can repeat the treatment
since u have nailfungus in nails too a 3 month course of grisofulvin wlll help.topical clotrimazole can be applied
 monicasev - Sat Oct 29, 2005 9:57 pm

My 7 year old daughter developed a scaly rash on the nape of her neck under her hair. She has been seen twice by different dermatologists. She was first diagnosed with tinea capitis (ringworm) and then with a "fungal infection" -- not specified (but it grew rapidly in lab conditions). She has taken griseofulvin and used topical ketoconozale. Then when 2-3 months went by and it didnt' help, she was prescribed with another anti=fungal oral medication. She has also been using T-Cell shampoo, ketoconozale cream, shampoo, and various steriod topicals. All to no avail. It's itchy, the hair doesnt break off, it's reddish with large white scales.

HELP!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here